MAUDE Adverse Event Report: DePuy Ireland - 3015516266 EMPHASYS; Extraction Instrument

DePuy Ireland - 3015516266 EMPHASYS; Extraction Instrument
Catalog Number 481922090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a primary hip surgery the supervising ortho consultant was using a press to disassemble the dual mobility system.They used the piece intended for a 22.2/28mm head trial extraction to remove a 36mm head instead of the 36mm adaptor.During this process one of the small tabs that aligned with the grooves of the liner trial snapped off the construct.No patient or user harm was reported.There was no significant delay.No parts remained in situ of the of patient.The part broke over the working trolley.The small piece of plastic that broke off the instrument was disposed of by the surgeon at the time.The remainder of the part remained with ssd hospital.All available information has been disclosed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.

Brand Name
EMPHASYS
Common Device Name
Extraction Instrument
Manufacturer (Section D)
DePuy Ireland - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
+1(908)386-3534
MDR Report Key50774984
Report Number1818910-2026-15849
Device Sequence Number10416408
Product Code LXH
UDI-Device Identifier10603295528340
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number481922090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown